Texas, 2002Flash Flood in Texas, July 6, 2002
July 6, 2002 · NWS MAF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 6, 9:42 AM CST, 18 minutes earlier.
Area forecast discussion, Jul 6, 9:42 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 AM CDT SAT JUL 6 2002
HEAVY RAINFALL HAS SPREAD W INTO EXTREME NORTHEAST CORNER OF CWA
THIS MORNING. SATL SHOWS SHEAR AXIS EXTENDING NW/SE ACROSS W TX WITH
UPPER LOW OVER NM BEGINNING TO DRAW MOISTURE AND LIFT FURTHER WWD.
RADAR LOOP SHOWS PRECIP ROTATING SLOWLY AROUND AXIS OVER LOW ROLLING
PLAINS. THIS WILL PLACE NE CORNER IN LINE FOR RECEIVING EXCESSIVE
RAIN NEXT FEW HOURS. HAVE DECIDED TO GO WITH FLASH FLOOD WATCH
ACROSS NE ZNS THROUGH THIS AFTN AS A RESULT. ADDITIONAL CONVECTION
DEVELOPING ACROSS ERN PLAINS OF NM ASSCD WITH UPPER LOW WILL MV
ACROSS NRN ZNS THIS AFTN. WILL UP POPS ACROSS MOST OF NRN AREAS FOR
REMAINDER OF TODAY. WILL HAVE TO WATCH EDDY COUNTY NM FOR ADDITIONAL
FLOODING POTENTIAL THIS AFTN/EVE AS THEY HAVE RECEIVED HEAVIEST
RAINS OVER PAST COUPLE DAYS.
.MAF...
TX...FLASH FLOOD WATCH UNTIL 4 PM TXZ047-048-052-053.
NM...NONE.
COBB
In the hours before
Special weather statement, Jul 6, 4:00 AM CST, 6 hours before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-062000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT SAT JUL 6 2002
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE AREA LOCATED OVER CENTRAL NEW MEXICO
WILL DRIFT EASTWARD LATER TODAY TOWARDS WEST TEXAS. THE COMBINATION
OF A MOIST ATMOSPHERE AND DAYTIME HEATING WILL LEAD TO THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT OVER SOUTHEAST NEW MEXICO AND THE TEXAS PERMIAN BASIN.
.WEATHER HAZARDS...
HEAVY RAIN...
AN AMPLE SUPPLY OF MOISTURE AND THE SLOW MOVEMENT OF INDIVIDUAL
THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL
OVER SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN LATER TODAY AND
TONIGHT. LOCALIZED FLOODING OF LOW LYING AREAS...ARROYOS...AND
CREEKS WILL BE POSSIBLE...AS WILL PONDING OF WATER ON AREA ROADWAYS.
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PV/03
Flash Flood, Scurry
- When
- July 6, 10:00 AM CST to 11:00 AM CST
- Where
- Scurry County, 6 mi NW of Snyder
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.746, -100.916 (the zone’s center; the record gives no point)
Flooding was reported along Highway 84. This resulted in two car accidents. However, no injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 6 to 9, 20025 deaths · 1 event
- Flash Flooding in Nebraska, July 6, 20021 death · $870,000 · 4 events
- Flash Flooding in Texas, July 6 to 8, 2002$60 million · 9 events
- Damaging Wind and Lightning Strikes in Oklahoma, July 6, 20021 death · 1 injured · $20,000 · 61 kt wind · 3 events
- Flash Flood in Texas, July 6, 20022 injured · $100,000 · 1 event
- Hail and Damaging Winds in Georgia, July 6, 2002$76,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Iowa, July 6, 2002$72,000 · 1 in hail · 5 events
- Damaging Wind in Georgia, July 6, 2002$80,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, July 6 to 7, 2002$48,000 · 9 events
- Flash Flooding and Damaging Wind in Texas, July 6, 2002$52,000 · 52 kt wind · 4 events
- Damaging Winds in Missouri, July 6, 2002$50,000 · 55 kt wind · 2 events
- Flash Flood in Texas, July 6, 2002$45,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303949.